Alert archive / Washington / Gale Warnings in 2018

Gale Warning 28, NWS Seattle, WA

March 27, 2018

NWS Seattle, WA issued this gale warning at Mar 27, 2018, 11:23 PM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2018, 11:23 PM PDT (06:23 UTC)
Expired
Mar 28, 2018, 2:00 AM PDT
In force
3 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

794 
WHUS76 KSEW 280623
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
1123 PM PDT Tue Mar 27 2018

PZZ131-132-280900-
/O.EXP.KSEW.GL.W.0027.000000T0000Z-180328T0600Z/
/O.NEW.KSEW.GL.W.0028.180328T0623Z-180328T0900Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
1123 PM PDT Tue Mar 27 2018

...GALE WARNING IN EFFECT UNTIL 2 AM PDT WEDNESDAY...
...GALE WARNING HAS EXPIRED...

The National Weather Service in Seattle has issued a Gale
Warning...which is in effect until 2 AM PDT Wednesday. 

* WIND...West 25 to 35 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ134-280900-
/O.EXP.KSEW.SC.Y.0061.000000T0000Z-180328T0600Z/
/O.NEW.KSEW.SC.Y.0063.180328T0623Z-180328T0900Z/
Admiralty Inlet-
1123 PM PDT Tue Mar 27 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect until 2 AM PDT Wednesday. 

* WIND...Northwest 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ133-280730-
/O.EXP.KSEW.SC.Y.0061.000000T0000Z-180328T0600Z/
Northern Inland Waters Including The San Juan Islands-
1123 PM PDT Tue Mar 27 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$


www.weather.gov/seattle

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Mar 27, 8:40 PM PDT, 2 hours 43 minutes earlier.

Area forecast discussion, Mar 27, 8:40 PM PDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
840 PM PDT Tue Mar 27 2018

.SYNOPSIS...Onshore flow and a sharpening upper ridge will drive
most of the precipitation away on Wednesday. A weak weather system
will slowly move through the area Thursday and Friday. The weekend
looks unsettled, with another weather system possible Monday.
Temperatures will be near normal through the week.

&&

.SHORT TERM...An offshore upper ridge will gradually build tonight
and Wednesday. This should lead to a drying trend with showers
mostly ending tonight. A weak Puget Sound Convergence should also
dissipate late tonight or Wednesday morning. Clouds should
decrease a bit on Wednesday for possibly some sun breaks.

Moist northwest flow aloft with low level onshore flow will
prevail Thursday and Friday. A couple of weak fronts will reach
the area a basically dissipate as they move onshore. The upshot is
a forecast of mostly cloudy with a chance of rain both days but no
significant weather. Schneider

.LONG TERM...Previous discussion...It appears the brief period of
model convergence has ended for now, as the GFS shows weak
weather systems on both Saturday and Sunday, while the Euro is
quite dry both days. Have compromised in the deterministic
forecast by keeping Saturday dry and having a chance of showers on
Sunday. Confidence is pretty low and it might be best to say the
forecast for the weekend remains up in the air.

Model inconsistency continues into next week, with the GFS wet
Monday and Tuesday and the Euro keeping Monday dry and bringing a
weather system into the area on Tuesday. The Canadian model is wet
Monday with some drying Tuesday. For now have kept chance pops going
both days. Temperatures will be close to climatological averages
Saturday through Tuesday. Burke

&&

.AVIATION...An upper ridge offshore will gradually build over the
area tonight and Wednesday with northwest flow aloft. At the
surface, onshore flow will continue with high pressure offshore
and lower pressure inland. The air mass is moist and stable. A
weak Puget Sound Convergence Zone over central Puget Sound will
sag south tonight and dissipate Wednesday morning.

There will be a mix of low clouds tonight with some breaks. In
general, MVFR ceilings should fill in overnight then clouds will
lift and break up a bit during the day on Wednesday. Schneider

KSEA...A mix of VFR and MVFR low clouds this evening should become
a more consistent MVFR overnight then lift and break up Wednesday.
A Puget Sound Convergence Zone will sag south close to the terminal
after midnight tonight but it will be falling apart by then. Winds
are expected to remain southerly 5-10 knots. Schneider

&&

.MARINE...Onshore flow will ease this evening in the wake of a
frontal system with advisories and warnings ending. Onshore flow
will continue Wednesday through Sunday with high pressure offshore
and lower pressure inland. Several weak frontal systems will move
into the area Thursday through Sunday but they won't have much
impact on the winds. West swell 8 or 9 feet over the Coastal
Waters will gradually subside over the next couple of days.
Schneider

&&

.HYDROLOGY...River flooding is not expected for the next 7 days.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 9 PM PDT this evening for Coastal
     Waters From Cape Flattery To James Island 10 To 60 Nm-
     Coastal Waters From Cape Flattery To James Island Out 10 Nm-
     Coastal Waters From James Island To Point Grenville 10 To
     60 Nm-Coastal Waters From James Island To Point Grenville
     Out 10 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
     To Cape Shoalwater Out 10 Nm-Puget Sound and Hood Canal-
     West Entrance U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory for rough bar until 9 PM PDT this evening
     for Grays Harbor Bar.

     Gale Warning until 11 PM PDT this evening for Central U.S.
     Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
     Strait Of Juan De Fuca.

     Small Craft Advisory until 11 PM PDT this evening for Admiralty
     Inlet-Northern Inland Waters Including The San Juan Islands.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 11:23 PM PDTSmall Craft AdvisorySEW3 hr
Mar 28, 2:40 AM PDTSmall Craft AdvisorySEW69 hr

Nearby

Gale Warnings in Washington, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.